MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TSH ELECSYS COBAS E 200 V2; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS TSH ELECSYS COBAS E 200 V2; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 08429324160
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190); Non Reproducible Results (4029)
Health Effect - Clinical Code Diarrhea (1811)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cobas 6000 e 601 serial number was (b)(6).The field service engineer checked the analyzer and was unable to determine a cause.He found crystallization at the tip of the sample probe which he cleaned.He adjusted the prewash sipper nozzle, checked the prewash sipper, and ran performance testing.He ran a high voltage adjustment and repeated performance testing and blank cell calibration which passed.
 
Event or Problem Description
There was an allegation of analyzer alarms and a questionable tsh elecsys result from the cobas 6000 e 601 analyzer.The initial result for the patient was 6.78 uiu/ml.The patient reportedly had a tsh result from a different sample from just a few days earlier that was normal.No specific data was provided.The nurse allegedly asked the laboratory to send the patient sample for confirmation testing.The result from a reference laboratory using an unknown methodology was reported to be 2.54 uiu/ml.The patient allegedly had already been taking a synthroid dose of 75 mcg/day.Reportedly, when the physician received the initial tsh result of 6.78 uiu/ml, the dosage was changed to 100 mcg/day and the patient was discharged.The customer alleged the patient reported diarrhea but it was unknown if this was related to the increase in medication dosage.The customer allegedly was not aware of any adverse consequence of the increase in dosage for the patient.Reportedly, the customer communicated the corrected result to the patient's physician and reportedly the patient's medication dosage was brought back down to the prior dosage.There was no allegation of an adverse impact to the fetus.
 
Additional Manufacturer Narrative
Medwatch field "b7 other relevant history" updated.After service, the customer performed calibration and qc for all assays with successful results.The patient sample is not available for investigation.The investigation reviewed the calibration performed on (b)(6) 2024 and the results were within specifications.The investigation reviewed the qc data and the results were within specifications.The investigation reviewed the customer's handling of patient samples.The reported patient sample was centrifuged for 5 minutes at 2500 rcf.The centrifugation time may be shorter than recommended and the speed may be faster than the recommended guidelines.The investigation reviewed the alarm trace and abnormal sample aspiration errors were noted.These are indicators of possible poor sample quality.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
TSH ELECSYS COBAS E 200 V2
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20189935
Report Number1823260-2024-02620
Device Sequence Number18178508
Product Code JLW
UDI-Device Identifier07613336157626
UDI-Public07613336157626
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number08429324160
Device Lot Number76826101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexFemale